Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 22, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 15, 2013, 5:03 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 16, 2013, 10:00 AM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2013, 5:03 AM MST (12:03 UTC)
- In effect from
- Nov 16, 2013, 10:00 AM MST
- Expired
- Nov 17, 2013, 4:00 AM MST
- In force
- 18 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS74 KEPZ 151203 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 503 AM MST FRI NOV 15 2013 ...STRONG WINDS AND BLOWING DUST DEVELOPING SATURDAY AFTERNOON... .A STRONG UPPER LEVEL TROUGH WILL DROP DOWN TO NORTHERN NEW MEXICO SATURDAY AFTERNOON. THIS WILL HELP DEVELOP STRONG SOUTHWEST WINDS ACROSS THE AREA AND ALSO PRODUCE BLOWING DUST ALONG MANY DESERT LOCATIONS. THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY SATURDAY EVENING. LOCATIONS ALONG EAST SLOPES OF TERRAIN AND EAST-WEST GAPS IN MOUNTAINS WILL CONTINUE TO SEE STRONG WINDS INTO LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING BEFORE DIMINISHING. NMZ401>412-414>417-TXZ418-420>424-152300- /O.NEW.KEPZ.WI.Y.0022.131116T1800Z-131117T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 503 AM MST FRI NOV 15 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. * EVENT: STRONG WINDS AND BLOWING DUST. * TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY EVENING BEFORE DIMINISHING. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. * VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY AFTERNOON ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-152300- /O.NEW.KEPZ.WI.Y.0022.131116T1700Z-131117T1100Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 503 AM MST FRI NOV 15 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM MST SUNDAY. * EVENT: STRONG WINDS AND BLOWING DUST. * TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY SUNDAY MORNING NEAR EAST SLOPES OF MOUNTAINS. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. * VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
3 follow-up statements
375 WWUS74 KEPZ 152158 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 258 PM MST FRI NOV 15 2013 ...STRONG WINDS AND BLOWING DUST DEVELOPING SATURDAY AFTERNOON... .A STRONG UPPER LEVEL TROUGH WILL DROP DOWN TO NORTHERN NEW MEXICO SATURDAY AFTERNOON. THIS WILL HELP DEVELOP STRONG SOUTHWEST WINDS ACROSS THE AREA AND ALSO PRODUCE BLOWING DUST ALONG MANY DESERT LOCATIONS. THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY SATURDAY EVENING. LOCATIONS ALONG EAST SLOPES OF TERRAIN AND EAST-WEST GAPS IN MOUNTAINS WILL CONTINUE TO SEE STRONG WINDS INTO LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING BEFORE DIMINISHING. NMZ401>412-414>417-TXZ418-420>424-161200- /O.CON.KEPZ.WI.Y.0022.131116T1800Z-131117T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 258 PM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY. * EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY EVENING BEFORE DIMINISHING. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. * VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY AFTERNOON ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-161200- /O.CON.KEPZ.WI.Y.0022.131116T1700Z-131117T1100Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 258 PM MST FRI NOV 15 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 4 AM MST SUNDAY. * EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH WITH GUSTS TO AROUND 55 TO 60 MPH. * TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY SUNDAY MORNING NEAR EAST SLOPES OF MOUNTAINS. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. * VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
816 WWUS74 KEPZ 161156 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 456 AM MST SAT NOV 16 2013 ...STRONG WINDS AND AREAS OF BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY... .THE STRONG PACIFIC STORM SYSTEM THAT BROUGHT RAIN AND THUNDERSTORMS TO THE REGION CONTINUES TO SLOWLY TRACK EAST ACROSS NEW MEXICO AND FAR WEST TEXAS TODAY. THIS DEEP UPPER TROUGH WILL CAUSE STRONG SOUTHWEST WINDS TO DEVELOP TODAY ACROSS THE AREA AND ALSO PRODUCE BLOWING DUST ALONG MANY DESERT LOCATIONS. THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY SATURDAY EVENING. LOCATIONS ALONG EAST SLOPES OF TERRAIN AND EAST- WEST GAPS IN MOUNTAINS WILL CONTINUE TO SEE STRONG WINDS INTO LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING BEFORE DIMINISHING. HAZY SKIES WILL PREVAIL ACROSS THE AREA DUE TO LOFTED DUST...BUT LOCAL AREAS MAY SEE SIGNIFICANT BLOWING DUST AND REDUCED VISIBILITIES BEFORE SUNSET. NMZ401>412-414>417-TXZ418-420>424-170200- /O.CON.KEPZ.WI.Y.0022.131116T1800Z-131117T0200Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 456 AM MST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED FROM 25 TO 35 MPH WITH GUSTS AROUND 50 MPH. * TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST INTO EARLY EVENING BEFORE DIMINISHING. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. * VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES IN THE AFTERNOON HOURS ACROSS DESERT AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ413-TXZ419-170200- /O.CON.KEPZ.WI.Y.0022.131116T1700Z-131117T1100Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 456 AM MST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM MST SUNDAY... * EVENT: STRONG WINDS AND BLOWING DUST. SOUTHWEST WINDS SUSTAINED FROM 30 TO 40 MPH WITH GUSTS TO AROUND 55 TO 60 MPH. * TIMING: THE STRONGEST WINDS WILL DEVELOP LATE SATURDAY MORNING AND LAST THROUGH MIDNIGHT TONIGHT...AND POSSIBLY AS LONG AS EARLY SUNDAY MORNING NEAR EAST SLOPES OF MOUNTAINS. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. * VISIBILITY: REDUCED TO 1 TO 3 MILES AT TIMES IN THE AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BIRD
565 WWUS74 KEPZ 170347 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 847 PM MST SAT NOV 16 2013 ...STRONG WINDS WILL CONTINUE ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS TONIGHT... .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO BRING WINDY CONDITIONS ACROSS PORTIONS OS SOUTHERN NEW MEXICO AND WEST TEXAS THROUGH EARLY SUNDAY MORNING. NMZ413-TXZ419-171015- /O.CON.KEPZ.WI.Y.0022.000000T0000Z-131117T1100Z/ SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS... SOCORRO...EAST AND NORTHEAST EL PASO 847 PM MST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SUNDAY. * TIMING: STRONG WINDS WITH SPEEDS AROUND 30 MPH WILL CONTINUE THROUGH EARLY SUNDAY MORNING AND DIMINISH TOWARD SUNRISE. * IMPACT: WINDS WILL MAKING DRIVING DIFFICULT DUE TO REDUCED VISIBILITIES AND CROSS WIND EFFECT ON HIGHER PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:53 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 15, 3:53 AM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
353 AM MST FRI NOV 15 2013
.SYNOPSIS...
INCREASING WEST WINDS ALOFT ALONG WITH SEVERAL DISTURBANCES MOVING
ACROSS THE BORDERLAND...WILL BRING ABOUT WINDY CONDITIONS THIS
AFTERNOON AND EVEN STRONGER WINDS SATURDAY AFTERNOON. THESE
DISTURBANCES WILL ALSO KICK OF SOME SHOWERS AND POSSIBLE
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME BLOWING DUST IS ALSO
LIKELY...ESPECIALLY ON SATURDAY. TEMPERATURES WILL WARM TO WELL
ABOVE NORMAL BOTH DAYS. SUNDAY INTO THE FIRST HALF OF NEXT WEEK WILL
REMAIN QUITE PLEASANT WITH JUST A FEW PERIODS OF HIGHER CLOUDS.
TEMPERATURES WILL BE COOLER THAN THE WEEKEND BUT STILL REMAINING A
BIT ABOVE NORMAL.
&&
.DISCUSSION...
ACTIVE PATTERN NEXT COUPLE OF DAYS AS WE REMAIN ON THE TAIL END OF A
LONG WAVE TROUGH. TWO SYSTEMS WILL FACTOR IN OUR WEATHER OVER THE
NEXT 2 DAYS...BOTH DROPPING DOWN THE BACK SIDE OF THE LONG WAVE
TROUGH. FIRST SYSTEM NOW OVER ARIZONA AND SOUTHERN CALIFORNIA.
SATELLITE SHOWS FEATURE STRENGTHENING...PERHAPS INTO A LEAF CLOUD...
ASSOCIATED WITH 90-100KT JET. BY LATE THIS MORNING JET SHOULD BEGIN
ENHANCING LIFT WESTERN CWA...AND ALONG WITH DESTABILIZING
ATMOSPHERE...LOOKS FOR SOME SHOWERS AND A THUNDERSTORM OR TWO TO
DEVELOP. TPW PRODUCT SHOWS PW'S OF AROUND .4 INCHES CURRENTLY BUT
SHOULD INCREASE TO AROUND .75 INCHES THIS AFTERNOON. BY THIS
AFTERNOON THE JET'S RIGHT REAR QUADRANT WILL BE OVER MUCH OF THE
AREA. AT THE SURFACE DEW POINTS OF MID 40S IN MEXICO SHOULD ADVECT
UP AND HELP WITH THE SHOWER PRODUCTION. WINDS WILL ALSO INCREASE BUT
BELIEVE WILL REMAIN JUST BELOW ADVISORY CRITERIA. FEATURE SHOULD BE
EAST OF THE AREA EARLY SATURDAY MORNING...BUT WEAK LIFT ALOFT IN THE
CYCLONIC CURVATURE SHOULD BE ENOUGH TO KEEP SLIGHT CHANCE IN FOR THE
MOUNTAINS SATURDAY AFTERNOON.
SECOND FEATURE CURRENTLY JUST MOVING INTO THE PAC NORTHWEST WILL
RAPIDLY DROP TO THE FOUR CORNERS SATURDAY AFTERNOON. MUCH DRIER AIR
ALOFT MOVING IN WITH THIS SO NOT MUCH OF A THREAT FOR PRECIP...BUT
SYSTEM WILL FORM COLORADO LEE SIDE LOW AND TROUGHING DOWN EASTERN
NEW MEXICO. STRONG WINDS AND BLOWING DUST PRETTY GOOD BET. MODELS
SHOWING 850MB WINDS OF 27-35 MPH WITH MIXING LEVEL WINDS OF 55 MPH.
WILL ISSUE WIND ADVISORY ALL AREAS...AND LET THE ZONES WITH EAST
SLOPES RUN INTO LATE SATURDAY NIGHT.
SUNDAY AND BEYOND...LARGE HEMISPHERIC PATTERN FINALLY CHANGING AS
STRONG ZONAL FLOW FORCES LONG WAVE TROUGH EAST AND NORTH. THIS
STRONG ZONAL FLOW WILL KEEP THE AREA MOSTLY DRY AND CONTINUED WARM
THROUGH AT LEAST MID WEEK. THROUGH WEDNESDAY JUST PERIODIC PATCHES
OF HIGHER CLOUDS WITH TEMPERATURES REMAINING ABOVE NORMAL. UPPER
TROUGH FINALLY BRINGS WEAK PACIFIC FRONT THROUGH THURSDAY FOR BREEZY
WINDS AND PERHAPS A MOUNTAIN SHOWER OR TWO.
&&
.AVIATION...VALID 15/12Z-16/12Z.
VFR CONDITIONS WILL BE THE GENERAL RULE THROUGHOUT THE FORECAST
PERIOD DESPITE DETERIORATING CONDITIONS THROUGHOUT THE AFTERNOON AND
EVENING HOURS. INITIALLY SURFACE WINDS WILL REMAIN BELOW 12 KNOTS AS
HIGH CLOUDS MOVE IN FROM THE WEST. AFTER 18Z SOUTHWEST WINDS WILL
INCREASE TO 12-15 KTS GUSTING 20-25 KTS WITH VCTS SCT050CB
SCT-BKN100-120. BRIEF EXCURSIONS INTO MVFR POSSIBLE AT TAF TERMINALS
WITH INDIVIDUAL STORMS. IN ADDITION BLDU MAY BRIEFLY REDUCE LOCAL
VISIBILITY AT KDMN DURING THE AFTERNOON HOURS.
&&
.FIRE WEATHER...
APPROACHING UPPER TROUGH WILL ALLOW FOR INCREASING WINDS ACROSS THE
REGION THE NEXT COUPLE OF DAYS AS WELL AS A CHANCE FOR SHOWERS AND
SOME THUNDERSTORMS. THE CHANCE OF WETTING RAIN AND OCCASIONAL
LIGHTNING STRIKES WILL SPREAD FROM WEST TO EAST THIS AFTERNOON AND
EVENING WITH RAIN CHANCES DIMINISHING BY LATE SATURDAY. SOUTHWEST
WINDS WILL LIKELY BLOW AT 20 TO 30 MPH THIS AFTERNOON WITH GUSTS TO
40 MPH POSSIBLE. WIND SPEEDS COULD BE 5 TO 10 MPH GREATER SATURDAY
ESPECIALLY ALONG EAST FACING SLOPES. WITH THE INCREASED WIND SPEEDS
VENT RATES WILL BE IN THE EXCELLENT RANGE FOR THE NEXT COUPLE OF
DAYS. WHILE WINDS WILL REACH CRITICAL LEVELS FRIDAY AND SATURDAY
MINIMUM RH VALUES WILL REMAIN HIGH ENOUGH TO PREVENT RED FLAG
CRITERIA. LOOK FOR MIN RH VALUES OF 30 TO 40 PERCENT INTO
SATURDAY BEFORE DROPPING TO BETWEEN 20 AND 30 PERCENT LATE WEEKEND
THROUGH EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 73 56 76 54 71 / 20 20 10 0 0
SIERRA BLANCA 71 52 73 44 72 / 20 20 10 0 0
LAS CRUCES 71 45 74 43 68 / 20 20 10 0 0
ALAMOGORDO 70 47 72 45 69 / 30 20 10 0 0
CLOUDCROFT 53 34 55 27 50 / 50 40 30 10 10
TRUTH OR CONSEQUENCES 68 46 66 40 66 / 20 20 10 0 0
SILVER CITY 65 45 67 39 60 / 40 30 10 10 10
DEMING 72 47 72 43 68 / 30 20 10 0 0
LORDSBURG 71 48 71 41 66 / 30 20 10 10 0
WEST EL PASO METRO 73 54 77 48 71 / 20 20 10 0 0
DELL CITY 74 52 76 42 70 / 20 20 0 0 0
FORT HANCOCK 75 53 77 46 74 / 20 20 0 0 0
LOMA LINDA 69 52 74 41 65 / 30 20 10 0 0
FABENS 74 53 75 49 72 / 20 20 0 0 0
SANTA TERESA 72 47 75 46 70 / 20 20 10 0 0
WHITE SANDS HQ 71 54 72 47 68 / 20 20 10 0 0
JORNADA RANGE 71 39 72 34 68 / 20 20 10 0 0
HATCH 67 44 72 40 66 / 20 20 10 0 0
COLUMBUS 73 48 73 47 68 / 20 20 10 0 0
OROGRANDE 70 50 74 48 70 / 30 20 10 0 0
MAYHILL 62 39 62 34 60 / 40 40 20 10 0
MESCALERO 64 38 63 34 60 / 40 40 20 10 10
TIMBERON 59 42 61 35 59 / 40 40 20 10 0
WINSTON 62 41 61 30 59 / 40 30 10 10 10
HILLSBORO 66 46 67 38 62 / 40 30 10 0 0
SPACEPORT 67 46 67 41 67 / 20 20 10 0 0
LAKE ROBERTS 65 37 64 34 62 / 40 30 10 10 10
HURLEY 67 43 68 39 62 / 40 30 10 10 0
CLIFF 67 31 68 30 65 / 30 20 10 10 0
MULE CREEK 67 28 67 29 62 / 30 30 10 10 0
FAYWOOD 72 45 69 38 64 / 40 30 10 0 0
ANIMAS 71 48 70 42 66 / 20 30 10 0 0
HACHITA 69 45 70 43 68 / 20 20 10 0 0
ANTELOPE WELLS 73 47 69 45 69 / 20 20 10 0 0
CLOVERDALE 71 51 69 45 64 / 30 30 10 10 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM SATURDAY TO 4 AM MST SUNDAY FOR NMZ413.
WIND ADVISORY FROM 11 AM TO 7 PM MST SATURDAY FOR NMZ401>412-
414>417.
TX...WIND ADVISORY FROM 10 AM SATURDAY TO 4 AM MST SUNDAY FOR TXZ419.
WIND ADVISORY FROM 11 AM TO 7 PM MST SATURDAY FOR
TXZ418-420>424.
&&
HEFNER/LANEYHazardous weather outlook, Nov 14, 6:07 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 607 AM MST THU NOV 14 2013 NMZ401>417-TXZ418>424-151300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 607 AM MST THU NOV 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SLIGHT CHANCE OF SHOWERS FRIDAY AND SATURDAY ALONG WITH STRONG WINDS AND POSSIBILITY OF BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
Nearby
Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.